# SDR 20010509CW008

- Difficulty date: October 20, 2000
- Submitted: May 9, 2001
- Operation: General aviation
- Aircraft: N61795
- Make and model: Cessna 185F
- Aircraft serial: 18504256
- Engine: Cont IO520*
- System (JASC): 2810 · Fuel Storage
- Part: Vent Line
- Condition: Chafed
- Location: Fuel System
- Part time: 871 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, THE FLEXIBLE FUEL VAPOR VENT LINE WAS FOUND CHAFED AGAINST THE POSITIVE BATTERY CABLE WHICH SUPPLIES POWER TO THE STARTER CONTACT SOLENOID.  UPON REMOVAL, THE FUEL LINE SHOWED EVIDENCE OF ARCHING AND THE STEEL OUTER BRAIDING WAS BURNED AWAY.  THE INSULATION ON THE BATTERY CABLE WAS WORN AWAY AND BARE WIRE WAS EXPOSED.  PROBABLE CAUSE:  IMPROPER FUEL LINE, BATTERY CABLE ROUTING, PROTECTION, AND ENGINE TO FIREWALL CLEARANCE LIMITATIONS.
